Discussions By Condition: I cannot get a diagnosis.


Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: NessButterfly
  • September 16, 2011
  • 01:26 PM

I have hyperprolactinemia. I'm female & 36 years old. My prolactin levels go up & down quite randomly. This has been going on since Feb this year, 2011.

They have twice now been over >6000 mIU/L & according to one doctor & everything I have read on the internet, the leading cause of this is a benign tumour on the pituitary gland. However I have none of the other symptoms of a pituitary tumour or adenoma. such as, breast milk production, no periods etc. Breasts are fine except that they are very tender & swollen & I have normal periods.

So I dutifully went off to have an MRI to see if the was a tumour. It turns out there is no tumour & while this is good, it's strange.

The other causes are pregnancy or breastfeeding, neither of which is happening to me!

The doctors are confused, as am I. My other symptoms are nausea, dizziness, vomiting, headaches & extreme tiredness. I haven't been able to work & we can't find a reason as to why this is happening.

The last time the levels were this high, it went down by itself over a few weeks but the cause remains a mystery.

This time my doctor wants to leave it a week, stop taking Maxolon, the nausea tablets I've been taking randomly when the nausea is at it's worst, as this may also be a factor in the prolactin levels going up & retest the prolactin levels.

When I had a full blood tests, all hormones earlier in the year, when prolactin was up, I think all other hormone levels were fine too.

Anyone out there had anything similar where a pituitary tumour was NOT the cause?? Or have any ideas of what it could be?



Reply Flag this Discussion

1 Replies:

  • As your doctor mentioned it might be due to the Maxolon tablets your taking.Below is a link to a brochure regarding this medication and its effect on prolactin levels.It would also depend on when the high prolactin levels were detected-whether it was before or after starting any medications.http://docs.google.com/viewer?a=v&q=cache:-C71yAHkvRsJ:www.medsafe.govt.nz/profs/datasheet/m/Metoclopramidepfizerinj.pdf+Metoclopramide+prolactin&hl=en&gl=au&pid=bl&srcid=ADGEEShV8B5W4Xk26xKOZkDbv1q__VEUa88KYQ26eh4zPZPrs9gFdG98Xsv5tstAh1VqRjx2IpHQ8mhhOhBp_8btSqmvvRxS6ACFGAYrjPCL8_5vDyDwdxXzjmw2eUj9R1DpdMjj6jID&sig=AHIEtbTtNcVNWM36iUotcShv2EMo2CTkAw
    wdiagnosis1 33 Replies
    • September 28, 2011
    • 04:04 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?